CORDIS CORPORATION POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Catalog Number |
4400704X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17730364) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a powerflex pro pta (7mm4cm 135) balloon catheter was ruptured at 6-atmospheres pressure (atm).There was no reported patient injury.The device will be returned for analysis.
Additional Manufacturer Narrative
Section b5: additional information received indicates that the vessel level of angulation, calcification and tortuosity is none.The device was prepped per the instructions for use (ifu).The device was prep normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The balloon did not inflate normally.There was no leakage noted from the balloon, shaft, hub, or an unknown segment.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.There is no procedural film/cd available for review.The device is available for evaluation.A powerflex pro percutaneous transluminal angioplasty pta (7mm x 4cm x 135cm) balloon catheter ruptured at six atmospheres pressure (6atm).There was no reported patient injury.The vessel level of angulation, calcification and tortuosity is none.The device was prepped per the instructions for use (ifu).The device prepped normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The balloon did not inflate normally.There was no leakage noted from the balloon, shaft, hub, or an unknown segment.The catheter was not torqued against resistance.There was no kink/bend noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17730364 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the information available and without return of the product for analysis, it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.Corrected data: section d10: device available for evaluation.
Additional Manufacturer Narrative
A powerflex pro percutaneous transluminal angioplasty (pta) (7mm x 4cm x 135cm) balloon catheter was ruptured at six atmospheres (6atm).There was no reported patient injury.The vessel level of angulation, calcification and tortuosity is none.The device was prepped normally per the instructions for use (ifu).The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The balloon did not inflate normally.There was no leakage noted from the balloon, shaft, hub, or an unknown segment.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.One product was returned for analysis.A non-sterile powerflexpro 7mm x 4cm x 135cm pta balloon catheter was returned.Per visual analysis, the balloon was coiled inside a plastic bag and seems to have been inflated as it is filled with dried blood.No anomalies were found.Per sem analysis, no signs of rupture/burst along the outer and inner surface of the balloon were noted.Sem images were taken at different areas of the balloon and no evidence of the reported burst were noted.However, scratch marks were observed on the outer surface of the balloon.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.No other anomalies were noted during the sem analysis.A product history record (phr) review of lot 17730364 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was not confirmed by analysis of the returned device as sem analysis did not reveal any evidence of a burst or rupture of the balloon; however, scratch marks were observed on the outer surface of the balloon.It is likely the balloon material encountered a sharp object or mechanical damage during an attempt to cross the lesion.However, the exact cause of the reported event could not be determined.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.